Posted by Tony P on March 30, 2006, at 0:17:35
In reply to Re: Never thought I'd hear this..... » Tony P, posted by SLS on March 25, 2006, at 8:55:21
> The rate at which you are reducing the dosage of Lamictal seems reasonable, as long at you are not prone to seizures. Lamictal is weird. Some people experience a temporary improvement when they reduce the dosage. Others, like me, report having a rebound depression with anxiety.
> > Tried Elavil (amitriptyline) and Sinequan (doxepin) years ago, Elavil was a bit too activating, Sinequan at 25 mg tid (if memory serves) drove me straight up the wall -- intolerable anxiety around day 7-10.
> You might be right about the NE reuptake inhibitors. Can you be a little more specific as to how these drugs affected you? You sound like you might be a Nardil responder.
> - Scott
Sorry to be so slow responding - I find if I'm leaning toward depression I just don't want to post.
I'm definitely experiencing more depresssion and anxiety as I cut the Lamictal back to 0 -- so a worthwhile experiment, even if unpleasant, now I know it was having a positive effect. Other indicators -- besides reluctance to post here, and how I feel generally, I've been sleeping a lot but disturbed sleep, and my consumption of OTC drugs (principally methocarbamol) went way way up -- always a danger sign for me.
My experience with the two TCA I mentioned was really not good; on Elavil after the first week or so I felt mildly stoned but stimulated and shaky at the same time -- sweats, trouble concentrating, uncomfortable anxiety, some visual disturbances (bright flashes, trailers). On Sinequan at the standard starting dose (25 mg tid), I couldn't stop sleeping for about the first week; then I very quickly flipped to high anxiety, a feeling that something was desperately wrong. I felt stuck because I figured that if I stopped taking it the anxiety would only be worse - I was non-functional, living from momemnt to moment of free-floating terror and couldn't leave my apt; somehow I tapered off and was none the worse a week or so later, but I never wanted to repeat that experience. Effexor recently at 75 mg/day had somewhat the same effect on me, just not quite as intense.
Possibilities I am looking at now: some combination of:
Bupropion (_low_ dose, it tends to push me manic)
Gabapentin (currently taking 600 mg hs)
Seroquel (currently taking 25-50 mg hs)
I just don't want to get into the perpetually progressive cocktail "well that worked a bit; let's try adding this -- and this -- and this" At the same time I know combinations can work well for me -- Nefazodone and Buspirone were the best for me for several years.